This is my first post so as a summary, I have been taking roaccutane for 6 weeks now. I have suffered with acne on my face and body on and off for 13 years (I’m 24 years old) so this is my last resort. I wouldn’t say my acne is severe but it is very persistent and I recently started to develop cysts around my jaw which scar quite badly and take a long time to heal.
My first 4 weeks on roaccutane I was taking it at 40mg. I got the usual side-effects – dry lips, dry skin but I have only had a few spots since I started the course – no initial awful breakout (thankfully) but there’s still time for this so not counting my chickens yet! I have also had a dry, flaky scalp which looks like dandruff & is very embarrassing!
The past 2 weeks my derm upped my dosage to 60mg as my side-effects on 40mg were not too bad. Since then my scalp has gotten very sore and painful – so much so that I try and avoid washing my hair for 4-5 days at a time. I have developed achy joints in my knees and ankles but this I can cope with. The very worst side-effect I have suddenly developed is terrible eczema. It started at the top of my arms as an ichy rash, but has now spread onto my shoulders, back and is VERY sore around my under-arms. I’m putting loads of E45 cream on which stings and the rash looks awful, bright red and blotchy. Has this happened to anyone else?